Alert archive / California / Freeze Warnings in 2010

Freeze Warning 1, NWS Eureka, CA

April 5, 2010

NWS Eureka, CA issued this freeze warning at Apr 5, 2010, 3:06 PM PDT. It took effect at Apr 6, 2010, 12:00 AM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 5, 2010, 3:06 PM PDT (22:06 UTC)
In effect from
Apr 6, 2010, 12:00 AM PDT
Expired
Apr 6, 2010, 6:38 AM PDT
In force
7 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

516 
WWUS76 KEKA 052206
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
306 PM PDT MON APR 5 2010

CAZ076-061000-
/O.UPG.KEKA.FZ.A.0001.100406T0700Z-100406T1500Z/
/O.NEW.KEKA.FZ.W.0001.100406T0700Z-100406T1500Z/
MENDOCINO INTERIOR-
306 PM PDT MON APR 5 2010

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT
TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 


* CLEARING SKIES AND A COOL AIRMASS WILL ALLOW TEMPERATURES TO
  FALL BELOW FREEZING TONIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
2 follow-up statements
769 
WWUS76 KEKA 060937
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
237 AM PDT TUE APR 6 2010

CAZ076-061500-
/O.CON.KEKA.FZ.W.0001.000000T0000Z-100406T1500Z/
MENDOCINO INTERIOR-
237 AM PDT TUE APR 6 2010

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. 

* CLEARING SKIES AND A COOL AIRMASS IS ALLOWING TEMPERATURES TO
  FALL BELOW FREEZING THIS MORNING. TEMPERATURES WILL START TO
  WARM UP AFTER SUNRISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
287 
WWUS76 KEKA 061338
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
638 AM PDT TUE APR 6 2010

CAZ076-061445-
/O.CAN.KEKA.FZ.W.0001.000000T0000Z-100406T1500Z/
MENDOCINO INTERIOR-
638 AM PDT TUE APR 6 2010

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE FREEZE
WARNING. 

WIDESPREAD MINIMUM TEMPERATURES JUST ABOVE FREEZING HAVE BEEN
REACHED. TEMPERATURES WILL WARM QUICKLY AFTER SUNRISE.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at Apr 5, 2:59 PM PDT, 7 minutes earlier.

Area forecast discussion, Apr 5, 2:59 PM PDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
259 PM PDT MON APR 5 2010

.SYNOPSIS...
SHOWERS WILL PERSIST OVER DEL NORTE AND HUMBOLDT
COUNTIES THROUGH THE LATE EVENING HOURS. LOW CLOUDS AND A BRIEF
PERIOD OF LIGHT RAIN ON TUESDAY MORNING WILL GIVE WAY TO CLEARING
SKIES FOR TUESDAY AFTERNOON. WEDNESDAY WILL BE PLEASANT BEFORE A
WEAK FRONT BRINGS A PERIOD OF RAIN ON THURSDAY.

&&

.DISCUSSION...
FORECAST PROBLEMS IN THE NEAR TERM ARE PRECIP CHANCES OVERNIGHT AND
IN THE EARLY MORNING MAINLY IN THE NORTH AND CHANCES FOR FROST/FRZ IN
THE SOUTH WHERE CLEARING IS MOST LIKELY. PRECIP COVERAGE WILL
INCREASE NEAR THE CA/OR BORDER THIS AFTN AND INTO THE EVE...MAINLY
BEFORE MIDNIGHT...AS A COUPLE BANDS OF SHOWERS MAKE THEIR WAY
ONSHORE FROM THE NORTHWEST. THESE WILL BE GOOD FOR AT LEAST A TENTH
OF AN INCH AT THE COAST AND A QUARTER INCH OR MORE NEAR CEC AND IN
FAVORED TERRAIN. A WEAK/DECAYING FRONT WILL FOLLOW IN THE EARLY
MORNING THAT WILL BRING LOW BL CLOUDS TO THE IMMMEDIATE COAST WITH
THE POTENTIAL TO PRODUCE A COUPLE ADDITIONAL HUNDRETHS BEFORE
CONDITIONS CLEAR UNDER INCREASING SUBSIDENCE AND BUILDING HEIGHTS
ALOFT. WITH PRECIP CONFINED TO NORTHERN AREAS...THERE WILL BE AN
OPPORTUNITY FOR SOUTHERN PORTIONS TO CLEAR OUT SO UPGRADED FRZ WATCH
TO A WARNING AND INCLUDED MENTION PATCHY FROST FOR MOST OF THE MENDO
COAST AND SOUTHERN PORTIONS HUMBOLDT COUNTY WHERE COLD TEMPS WILL BE
LESS WIDESPREAD AND MORE BORDERLINE.

OTHERWISE...ADJUSTED POPS FOR THURSDAY AS THE CWA NORTH OF CAPE
MENDOCINO WILL BE AFFECTED BY THE TAIL END OF A LONG COLD FRONT
ASSOCIATED WITH A LOW WELL TO OUR NORTH. FOR THIS FEATURE...FOLLOWED 12Z
GFS GUIDANCE FOR TIMING. FEW CHANGES MADE TO THE GOING FORECAST
THEREAFTER AS THERE WILL BE A SERIES OF POORLY DEFINED THREATS FOR
PRECIP FOLLOWED BY A DEEP TROUGH PROGGED TO DEVELOP FOR THE WEEKEND.
WHILE THE STRONGEST FORCING WILL LIKELY REMAIN WELL TO OUR
SOUTH...FALLING HEIGHTS AND WEAK EMBEDDED DISTURBANCES WILL BE
SUFFICIENT TO GENERATE PRECIP OVER MUCH OF THE CWA THOUGH TIMING
REMAINS AN UNCERTAINTY. CLARK

&&

.AVIATION...
MAINLY VFR CIGS THIS AFTERNOON ALONG WITH SCT -SHRA.
MVFR CIGS AND SHOWERS TO EXPAND IN COVERAGE NORTH OF KACV THIS
EVENING AND PERSIST MOST OF THE NIGHT. FARTHER SOUTH...PARTIAL
CLEARING SKIES OVERNIGHT WITH WINDS BECOME LIGHT. IFR CIGS ARE
POSSIBLE AT KUKI AROUND 12Z TUE DUE TO RADIATIVE COOLING PROCESSES.
JCA

&&

.MARINE...
A WESTERLY SWELL TRAIN WILL CONTINUE TO SUBSIDE OVER THE
NEXT COUPLE OF DAYS. A SMALL CRAFT ADVISORY FOR HAZ SEAS WILL REMAIN
IN EFFECT THROUGH TUE NIGHT AS THIS SWELL DECAYS. WINDS WILL REMAIN
FAIRLY LIGHT (GENERALLY UNDER 15KTS) AND VARIABLE THROUGH WED NIGHT.
A COLD FRONT WILL MOVE THROUGH THE WATERS EARLY THURSDAY WITH NORTH
WINDS RAMPING UP IN ITS WAKE. GALES LOOK LIKE A SURE BET BY THU
AFTERNOON ALONG WITH STEEPENING SEAS. JCA

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
FREEZE WARNING FROM MIDNIGHT TONIGHT TO 8 AM PDT TUESDAY CAZ076.

NORTHWEST CALIFORNIA COASTAL WATERS...
SCA FOR HAZ SEAS ALL WATERS.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Apr 5, 11:37 AM PDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
1137 AM PDT MON APR 5 2010

CAZ001>004-061845-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-
1137 AM PDT MON APR 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ076-061845-
MENDOCINO INTERIOR-
1137 AM PDT MON APR 5 2010

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FREEZE WATCH IS CURRENTLY IN EFFECT.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A FREEZE WATCH IS CURRENTLY IN EFFECT THROUGH TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 2:46 AM PDTFreeze WatchEKA12 hr
Apr 5, 8:47 AM PDTSmall Craft AdvisoryEKA6 hr
Apr 5, 2:21 PM PDTSmall Craft Advisory for Hazardous SeasEKA42 hr

Nearby

Freeze Warnings in California, 2010Every freeze warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.